Wisconsin, 2014Flood in Wisconsin, December 10 to 19, 2014
December 10 to 19, 2014 · NWS GRB · 1 event in 1 county or zone
75 mile south of Keshena lead to flooding in the Keshena area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three separate ice jams along the Wolf River about 0.75 mile south of Keshena lead to flooding in the Keshena area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 10, 11:58 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 10, 11:58 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CST WED DEC 10 2014
UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE
.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 308 AM CST WED DEC 10 2014
OVERALL A QUIET WEATHER REGIME THROUGH THURSDAY. PRIMARY FORECAST
ISSUE DEALS WITH CLOUD TRENDS AND AFFECTS ON TEMPS.
SATELLITE IMAGERY SHOWS A WIDESPREAD LIFR/IFR CLOUD COVER OVER THE
GREAT LAKES REGION EARLY THIS MORNING. A VORT NEAR FSD WAS SLOWLY
DROPPING SOUTHEAST TODAY WHILE LIGHT PCPN WAS NOTED JUST NORTH OF
THE US/CANADIAN BORDER. DID NOTICE SOME BRIEF MVFR VSBYS NEAR LAKE
SUPERIOR AT TIMES...AND MID LEVEL CLOUDS SLIDING OVER THE NORTHERN
GREAT LAKES REGION MAY BE PROVIDING SOME SEEDER FEEDER PCPN. DLH
NWS AT 08Z WAS REPORTING SOME SPOTTY -SNFZDZ...SO WILL CONSIDER A
MENTION FAR NORTH THIS AM.
PROGS SUGGEST SOME DRYING COULD WORK SOUTHWARD OVER PARTS OF
EASTERN WISCONSIN DUE TO A DRY WEDGE OF AIR ON THE PERIMETER OF
THE STRONG LOW PRESSURE SYSTEM OVER THE EAST COAST. THE BRIEF CAA
OR NEUTRAL TEMP CHANGE COULD ALLOW SOME CLEARING TO WORK OVER THE
AREA....BUT WILL BE CAUTIOUS WITH THIS APPROACH. ALTHOUGH DRY AIR
WAS LOCATED ALOFT FROM 900 MB TO 500 MB...A HEALTHY INVERSION WILL
LIKELY BE TOUGH TO REMOVE IN THE SURFACE RIDGE OR HIGH PRESSURE
AREA SETTLED OVER THE AREA.
SO CONFIDENCE IN CLOUD TRENDS LOW BUT STARTING TO LEAN TOWARD MORE
CLOUDS. THE SURFACE INVERSION BEGINS TO INTENSIFY ON THURSDAY...SO
LOCATIONS WHICH DO NOT GET RID OF THE LOW CLOUDS TODAY OR
TONIGHT...MAY FIND IT MORE DIFFICULT TO GET RID OF CLOUDS
THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 308 AM CST WED DEC 10 2014
DESPITE AN AMPLIFIED MEAN FLOW ACROSS NOAM...WEATHER SYSTEMS ARE
EXPECTED TO MOVE ACROSS THE CONUS THRU THE MIDDLE OF NEXT WEEK. A
PROMINENT UPR RDG OVER THE CNTRL CONUS WL KEEP MOST OF THE GREAT
LAKES REGION DRY THRU SAT ALTHO SOME PATCHY DRIZZLE IS POSSIBLE AS
GULF MOISTURE INCREASES OVER THE REGION. MAIN SYSTEM OF INTEREST
WL BE THE MOVEMENT OF A LARGE UPR TROF WHICH THE MODELS SPLIT INTO
2 PIECES LATER THIS WEEKEND/EARLY NEXT WEEK. THE LOCATION/MOVEMENT
OF THIS SYSTEM DIFFERS AMONG THE MODELS...HOWEVER AN UNSETTLED
STRETCH OF WEATHER IS IN THE OFFING DURING THE SUNDAY-TUESDAY
TIME FRAME. AS FOR TEMPS...LOOK FOR A GOOD WARM-UP THRU SUNDAY
BEFORE READINGS HEAD BACK DOWN CLOSER TO NORMAL.
A SFC RDG AXIS TO EXTEND ALL THE WAY FROM THE DEEP SOUTH (MS/AL0
NWD THRU THE WRN GREAT LAKES INTO WRN ONTARIO THU NGT. EXPECT TO
SEE ANOTHER PARTLY TO MOSTLY CLOUDY SKY...LIGHT WEST WINDS AND
ABOVE NORMAL MIN TEMPS. READINGS ARE EXPECTED TO DIP INTO THE UPR
TEENS NORTH...LWR 20S CNTRL/E-CNTRL AND MID 20S LAKESIDE. LITTLE
CHANGE IN THE MEAN FLOW THRU FRI AS A NOR'EASTER AFFECTING THE NEW
ENGLAND STATES BACKS SYSTEMS UP OVER THE REST OF THE CONUS. THIS
LEAVES THE SFC RDG NEARLY IN PLACE OVER THE WRN GREAT LAKES AND A
PLEASANT DAY ACROSS NE WI. UNDER PARTLY CLOUDY SKIES...MAX TEMPS
WL GENERALLY RESIDE IN THE MID TO UPR 30S.
AS THE NOR'EASTER SHIFTS FARTHER EAST INTO THE ATLANTIC...THIS WL
ALLOW FOR THE CNTRL CONUS UPR RDG TO EDGE TOWARD THE WRN GREAT
LAKES FRI NGT. MEANWHILE...THE SFC RDG AXIS TO SLIDE JUST FAR ENUF
TO OUR EAST TO ALLOW WINDS TO BACK SW AND BEGIN TO TAP MILDER/MORE
MOIST AIR LOCATED OVER THE MIDWEST. THE LOW-LEVEL JET IS STILL
AIMED OVER THE UPR MS VALLEY FRI NGT...THUS ANY DRIZZLE/VERY LIGHT
RAIN POTENTIAL SHOULD REMAIN TO OUR WEST. MORE MOISTURE MEANS MORE
CLOUDS...THUS A PARTLY TO MOSTLY CLOUDY SKY FOR FRI NGT AND THIS
WL HELP HOLD MIN TEMPS IN THE MID 20S TO LWR 30S RANGE. THE UPR
RDG TO EXTEND FROM THE GULF COAST NWD THRU THE WRN GREAT LAKES
INTO ONTARIO ON SAT WITH A BROAD SW WIND BLOWING FROM TX TO NW WI.
THERE IS STILL SOME CONCERNS FOR AREAS OF DRIZZLE TO MAKE A RUN
TOWARD CNTRL WI AS DEEPER LOW-LEVEL MOISTURE ARRIVES. PREFER TO
CONT THE TREND OF JUST THICKENING THE CLOUD COVER FOR NOW AS
STRONGER ISEN LIFT REMAINS TO OUR WEST. EVEN WITH THE MOSTLY
CLOUDY SKIES...MAX TEMPS ARE EXPECTED TO REACH THE 40-45 DEG RANGE
OVER MOST OF NE WI.
AS THE UPR RDG SLIDES TO OUR EAST SAT NGT...THIS WL ALLOW FOR
DRIZZLE POTENTIAL TO INCREASE OVER WI AS ISEN LIFT INCREASES THRU
THE NGT. THIS DRIZZLE OF VERY LIGHT RAIN WOULD THEN CONT THRU
SUNDAY AS A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE TOWARD WI.
HAVE ALSO KEPT THE MENTION OF FOG IN THE FCST DURING THIS TIME AS
MELTING SNOW TO ONLY ADD MORE MOISTURE TO THE LWR LEVELS OF THE
ATMOSPHERE. SUNDAY MAY END UP BEING THE WARMEST DAY OF THE
EXTENDED PERIOD WITH MAX TEMPS IN THE LWR TO MID 40S.
ATTENTION THEN FOCUSES TO THE UPR TROF WHICH THE MODELS SEPARATE
INTO 2 PIECES BY SUNDAY NGT...A WEAKER NRN BRANCH OVER THE NRN
ROCKIES/NRN PLAINS AND A STRONGER SRN BRANCH OVER THE SRN PLAINS.
AT LEAST THE MODELS APPEAR TO BE GETTING INTO BETTER AGREEMENT
WITH THE MOVEMENT OF THE SRN SYSTEM ACROSS THE CNTRL/SRN PLAINS
TOWARD THE MID-MS VALLEY. PROBLEM IS THAT THE MODELS CONT TO
ADJUST THIS MOVEMENT NORTH OR SOUTH WITH EACH SUCCESSIVE MODEL
RUN...THUS PLENTY OF QUESTIONS REMAIN. DESPITE THE STRONGER
FORCING SIGNALS TO BE LOCATED WELL TO OUR SOUTH...THE PASSAGE OF A
CDFNT LATER SUNDAY NGT/MON WOULD KEEP PCPN CHCS GOING ACROSS NE
WI. PCPN TYPE MAY BECOME AN ISSUE ON MON AS COLDER AIR FILTERS
INTO WI BEHIND THE CDFNT. NRN WI TO BE MOST SUSCEPTIBLE WITH MIXED
PCPN PERHAPS CHANGING TO SNOW LATE ON MON.
EVEN AS THIS SYSTEM TRACKS EAST TOWARD THE OHIO RIVER/TN VALLEYS
BY NEXT TUE...STILL CANNOT RULE OUT PCPN (SNOW) LINGERING OVER NE
WI THRU TUE AS CAA TAKES OVER THE WRN GREAT LAKES. TEMPS WL SETTLE
CLOSER TO SEASONAL LEVELS.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1157 AM CST WED DEC 10 2014
CLOUDS/FOG TRENDS CONTINUE TO BE THE MAIN AVIATION FORECAST
CONCERNS THIS AFTERNOON INTO THURSDAY. LOW CLOUDS COVERED THE
ENTIRE AREA DURING THE EARLY/MID MORNING HOURS. THERE WAS SOME
THINNING OF THE OVERCAST OVER FAR NORTHERN WI...AS SOME DRIER AIR
BEGAN TO FILTER IN FROM THE NORTH.
THE BIG QUESTION IS WHETHER THE DRY AIR WILL BE ABLE TO OVERCOME
THE LOW LEVEL MOISTURE AND SCATTERED/CLEAR OUT THE CLOUDS. STRONG
INVERSION UNDER 2000FT WILL CONTINUE TO TRAP LOW LEVEL MOISTURE...
BUT THE DRY AIR WILL CONTINUE TO FILTER ACROSS EASTERN WISCONSIN
AS THE SURFACE HIGH PRESSURE REMAINS PARKED OVER THE AREA. BASED
ON THE THINNING LATE THIS MORNING OVER NE WI...UPPER AND LOWER
MICHIGAN...AND MODELS SHOWING THIS DRIER AIR REMAINING OVER THE
AREA...WILL BRING SOME SCATTERED CIGS OVER THE AREA FROM NORTH TO
SOUTH THIS AFTERNOON INTO TONIGHT. CLOUDS WILL BE HARDER TO
MIX/CLEAR OUT AS YOU WORK TOWARD CENTRAL WI...BUT EVEN THERE A
PERIOD OF SCATTERED CIGS ARE POSSIBLE. CONFIDENCE IS NOT VERY HIGH
ON HOW THE CLOUDS WILL PLAY OUT...SO LATER TAFS WILL NEED TO BE
ADJUSTED AS CLOUD TRENDS BECOME BETTER KNOWN. WHERE THE CLOUDS
REMAIN...LOOK FOR LIFR/IFR CIGS...WITH THE LOWEST CIGS OVER
CENTRAL WI. VERY PATCH IFR/MVFR FOG WILL LINGER LATE THIS MORNING
AND AFTERNOON...AND COULD REDEVELOP AGAIN TONIGHT INTO THURSDAY
MORNING. VSBYS COULD LOCALLY DROP UNDER 1/2 MI AT TIMES IN SOME OF
THE TYPICAL FOGGY SPOTS...BUT WILL NOT INCLUDE IN ANY TAF SITES.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....TDH
LONG TERM......AK
AVIATION.......BERSCH
Hazardous weather outlook, Dec 10, 3:12 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CST WED DEC 10 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
312 AM CST WED DEC 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ521-522-541>543-110915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
312 AM CST WED DEC 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TDH/AK
Flood, Menominee (C)
- When
- December 10, 2:23 PM CST to December 19, 3:14 PM CST
- Where
- Menominee (C) County, 0.42 mi NW of Keshena to 0.37 mi NW of Keshena
- Cause
- Ice Jam
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.884, -88.637
Ice jams, comprised of frazil ice, caused low-land flooding along the Wolf River in Keshena. An excavator was used in an attempt to open up a channel that would allow water to bypass the jam, but those efforts were unsuccessful. About a dozen structures were affected by the high waters, and some homes had flooding in their basements. The intersection of State Highways 47/55 and County Trunk VV East had to be closed for several days after the river began to spill over the road. Work crews placed barriers along the Wolf River and constructed a dam in a small creek leading into the river. They then used industrial electric pumps, capable of pumping about 500 gallons per minute, to remove water from the creek and pump it into the Wolf River. This caused the flood waters to recede.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, December 10 to 11, 20141 death · $200,000 · 102 kt wind · 12 events
- Winter Storm and Debris Flows in California, December 10 to 12, 2014$1.9 million · 60 kt wind · 25 events
- Winter Storm in New York, December 10 to 11, 2014$420,000 · 15 events
- Flood in Washington, December 10, 2014$300,000 · 1 event
- Dense Fog in Texas, December 10 to 11, 201415 events
- Dense Fog in Texas, December 10, 201413 events
- High Wind in Oregon, December 10 to 11, 201483 kt wind · 10 events
- High Wind in Oregon, December 10, 2014$2,000 · 81 kt wind · 4 events
- High Wind in Washington, December 10, 201450 kt wind · 4 events
- Winter Weather in Pennsylvania, December 10 to 11, 20143 events
- Winter Weather in New Jersey, December 10, 20142 events
- High Wind in Washington, December 10 to 11, 201479 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552926.